May 21, 2002
Is there any difference between resistance in the face of reduced dosages(long story,but it was finacially related and I'm talking stretching a week to three weeks)this lasted for 7 months(in 1999) and viral load went from undetetable to around 5000.Also, cd4 absolute stayed in 800's but percetage went from 40 to 35.This was my first regimen. 3tc,crix and zerit. IS this kind of resistance different than the kind that develops when you are 100 compliant? Total time on this reg including sub optimal dosing was about 21/2 years.Also I should mention I had a pheno done towards the end of sub op reg and the only resistance that showed up was 3tc. For the last 21/2 years I have been 100 compliant on videx,viracept and sustiva have always been less that 50 v.l with cd4's 800-1200 @ 44. The problem is, I want to keep the viracept and get rid of the sustiva and ddi because I am almost bald from it.( I know it's rare for both, but I am extremely sensitve to all kinds of med's and the two toghether can be having an additive effect.Not to mention I never experienced hair loss before I began an nnrti.I have no other illnesses or reason to be losing my all hair and I am young and female. Each day the loss get's worse (Like I'm up to 1000 hairs a shampoo).My derm says it's definatly meds. So, do you have any ideas what I can do. My awesome id doc okayed me to stop videx for a month with monitoring and I was all set, but at the last minute paniced about being on just two drugs, especially when I have no problems with the viracept at it's current dosage(1250 mg twice a day)and would hate to lose it. Anyway I really think sustiva is the bulk of the problem. Is it feasible to switch sustiva for viread see what happens( to hair and labs) and maybe take out ddi for d4t,since it showed the same sensitivity as ddi and I had no side effects from d4t. Ziagen is out because I took at the start of second reg and stopped becuse of rash.(I think it was a sustiva intro rash but I panicked) anyway, Ijust don't know what to do, but I am so devastated from going bald and the stress of what to do is definately not helping matters.Anything you can respond would be so greatly appreciated.Thank you
Response from Dr. Little
Yes, the type of resistance that results from taking reduced drug dosages is identical to the type that results from not taking the medications according to the recommended schedule. There are many other options however, if you are only resistant to 3TC. I would strongly urge you to discuss these with your doctor. I think that if potency is an issue, there are many so called "boosted" protease regimens that might offer a solution without using the NNRTIs. It is not always possible to pick the easiest regimen to take AND the one that avoids all of the unwanted side effects - it is a question of priorites and options and the answer may well be different for every person.
Haven't taken Meds in a Year
- Blowjob From A Prostitute How Long Does It Take To Test Positive For AIDS
- Burning Penis After Vaginal Sex Condom Broke Worried I Have HIV
- Groin Pain After Giving A Bj Worried I Have HIV
- Pain In Urethra After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Vaginal Discharge After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Ascus Pap Results
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.